Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 7, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 8, 2000, 4:29 PM EDT for Franklin County, Vance County, North Carolina. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 2000, 4:29 PM EDT (20:29 UTC)
- Expired
- Apr 8, 2000, 5:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
Counties Franklin County, NC, Vance County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 4:35 PM EDT | Thunderstorm Wind 50 E | Franklinton, NC | Numerous trees down in Franklinton area. |
| Apr 8, 4:40 PM EDT | Thunderstorm Wind 50 E | Henderson, NC | Trees and powerlines down countywide. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 3:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 082029 SVRRDU NCC069-181-183-082100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 429 PM EDT SAT APR 8 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN NORTH CAROLINA VANCE COUNTY IN NORTH CAROLINA SOUTHERN WAKE COUNTY IN NORTH CAROLINA * UNTIL 500 PM EDT * AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM EXTENDED FROM OXFORD TO JUST WEST OF RALEIGH. .. MOVING MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RALEIGH BY 435 PM EDT HENDERSON BY 440 PM EDT LOUISBURG BY 445 PM EDT THIS STORM HAS A HISTORY OF DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! WSS/PWB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 1:40 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 8, 1:40 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH, NC 140 PM EDT SAT APR 8 2000 LINE OF SHOWERS ALONG WITH OCCASIONAL BLIP OF LTG POISED TO STREAK ACROSS THE CWFA DURING THE NEXT 3-4 HOURS AND SITUATION SEEMS TO BE IN HAND. HEATING HAS ABOUT MAXED OUT IN THE MID 70S IN MY EASTERN HALF SO WIND DAMAGE THREAT WILL BE MAXIMIZED FROM ABOUT RDU-SOP EASTWARD. GET YOUR COORDINATION IN PROMPTLY IF WATCH IS ISSUED FOLKS. SHOULD START SEEING BREAKS ON THE LEEWARD SIDE OF THE MTNS PRETTY SOON AND CLEARING EARLY IN MY AREA TONIGHT. WILL WAIT AND SEE IF AN EVENING PERIOD IS NEEDED IN MAY FAR EAST UNTIL NEAR RELEASE TIME. REMAINDER OF FCST IS PRETTY STRAIGHFORWARD. DRY AND COOL THROUGH TUESDAY WHEN A SCENARIO RATHER SIMILAR TO YESTERDAY/TODAY SETS UP. UPPER ENERGY NOT AS IMPRESSIVE THOUGH AND FRONT MAKES A MORE BACKDOORISH APPROACH. THIS WILL ALLOW BETTER CHANCES OF A MORE WIDESPREAD LIGHT RAIN FOR MIDWEEK HOWEVER lIN THE COOL SECTOR N OF FRONT. NO CHANGES NEED TO TEMPS. .RAH...NONE. MLM
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:08 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 32 min |
| Apr 8, 4:15 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Wake | 30 min |
| Apr 8, 4:21 PM EDT | Tornado Warning | RAH | Granville, Wake | 34 min |
| Apr 8, 4:29 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 31 min |
| Apr 8, 4:37 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 33 min |
| Apr 8, 4:42 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 33 min |
| Apr 8, 4:53 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash | 32 min |
| Apr 8, 4:53 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 32 min |
| Apr 8, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Wilson | 50 min |
| Apr 8, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 33 min |
| Apr 8, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 33 min |
| Apr 8, 5:33 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 47 min |
| Apr 8, 6:01 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 19 min |
| Apr 8, 6:07 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 33 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.